Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Citalopram - gastro side effects

(3 Posts)
Betterdaysahead Sun 09-Apr-17 08:48:25

I started on Citalopram for PND 2 weeks ago - 10mg for the first week and then 20mg. I had some of the usual initial side effects which eased off and then my only issue was loss of appetite. But I didn't feel sick so I was still able to force myself to eat.

A few days ago (so after 5 days on 20mg) I started feeling really nauseous and I also developed diarrhoea. The first couple of mornings it happened I thought it might have been something I ate but it has continued on and now I'm sure it's the citalopram.

I spoke to a pharmacist yesterday who gave me some domperidone to help with the nausea (I'm quite thin and really can't afford to lose more weight). He said that if it doesn't ease in another few days I will have to wean off the citalopram and try something else. I feel so down about this as I was really hoping to start feeling better in the next couple of weeks.

Has anyone experienced similar side effects? Did they ease for you or did you have to change to something else? I'm going to ring my GP tomorrow too but this is causing me anxiety today so I'd love to hear from others

Nancy91 Sun 09-Apr-17 08:59:57

Yes I experienced similar and it eased off after a couple of weeks. I also lost my appetite, so I tried to eat calorie dense junk food so that I wouldn't have to spend long eating and wouldn't feel too full. You'll be fine once your body is used to citalopram, don't worry smile

Betterdaysahead Sun 09-Apr-17 11:36:32

Thanks Nancy I'll stick it out for another week or so and see how it goes. I could live with the nausea but the diarrhoea is more of a problem!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now